MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012449-15
Medical Device Problem Codes Leak/Splash (1354); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified, mildly tortuous unspecified lesion.A 3.0x15mm nc trek balloon dilatation catheter (bdc) was advanced to cross the lesion; however, blood was noted in the inflation device and the bdc was removed.It was noted the bdc was not air aspirated prior to use.An unspecified device was used to successfully complete the procedure.There was no adverse patient effects reported and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.Device code 2017 - failure to follow steps / instructions.
 
Additional Manufacturer Narrative
Visual, functional and scanning electron microscopy (sem) inspections/analysis were performed on the returned device.The reported leak was confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that the device was not prepared (air aspiration) outside the anatomy.It should be noted coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) specifies: all air must be removed from the balloon and displaced with contrast prior to inserting into the body, otherwise, complications may occur.In this case, it is unknown if the violations of the ifu caused or contributed to the reported complaint.The investigation was unable to determine a conclusive cause for the reported leak.Return analysis noted a tear in the outer member, distal to the mid lap seal which resulted in the reported leak.Upon further evaluation through sem analysis it was noted that the leak area exhibited a pinched appearance with mechanical damage at the leak edges.In this case, it is possible that the bdc was inadvertently mishandled during unpackaging and/or interacted with equipment or accessory devices in the procedure room resulting in the noted damage; however, a conclusive cause cannot be determined, and it is unknown when the damage occurred.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16437769
Report Number2024168-2023-01896
Device Sequence Number3136581
Product Code LOX
UDI-Device Identifier08717648151873
UDI-Public08717648151873
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number1012449-15
Device Catalogue Number1012449-15
Device Lot Number20825G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown